Discussions that mention paxil

Open to All Other Health Topics board


Hi everyone!

When I was a freshman in high school, my mother decided to put me on accutane to rid my face of a somewhat bad case of acne. One year after taking accutane I developed partial/complex epilepsy. Five different medications, and 4 months later, my neurologist finally found a drug (Dilantin) that stopped my seizures. Unlike grand mall seizures, where a loss of consciousness generally occurs, the left side of my body would shake. Legs, arms, etc. and my mental state would change... most of the time I could not hold back the urge to laugh. I remember random outburst of laughter in class, it was horrifying. I felt disconnected and confused during the seizures.
Before the neurologist tried Dilantin I recall him saying, "If this doesn’t work, we will try anxiety medications next." Meanwhile, 3 weeks after being prescribed Dilantin, my GP prescribed paxil for anxiety. I was then seizure free.... 1 year later however, being the stubborn person I am, I gradually stopped the epilepsy meds without talking to my neurologist. If the anxiety meds were controlling my seizures, why take the epilepsy meds and go through more side effects? I've been seizure free since. I stopped the anxiety meds 1 year later. Again without consulting with the doctors.

Now, three years later, at age 21, I feel my health is declining.
For at least the past 6 months, I've had what appears to be a tonsil infection as well as oral thrush on my tongue. Which, no big deal except it won't go away. I've been to two different GP's who, at first told me I had all the symptoms of HIV and ordered a complete STD check. (Came back negative for HIV, herpes, etc.) Next, prescribed, on several occasions, anti-biotics this again didn’t touch my throat or tounge. (And of coarse a throat culture, multiple times, with nothing being found) We'll the antibiotics haven't done a thing. My frustration level is rising by the month. The taste in my mouth is making me not want to eat. I have pain in my legs and joints, somewhat numb/tingling feeling. (Off and on, sometimes very intense) A few weeks ago I noticed little red, pin sized spots on my arms that are surrounded, in a circular fashion, by larger, white spots. (A total of 5 now) Oh and can't forget to mention the urine inconsistencies.... after urinating, for the next 10-15 minutes or so, if I cough, sit down, or bend over, urine is expelled into my pants. (Fun Stuff!!) Yes, I went to the urologist last week... he says I’m fine. I’ve had swollen lymph nodes in my groin and armpit now for months! Oh, and I’m feeling like my personality is changing. It’s all too weird, and I'm just super confused and lost with symptoms. Any ideas?

I've been gathering up my past medical records in an effort to try to find some connection. I came across some blood work I had done in December of this year. My white count was borderline low, and of my WBC, granulocyte levels were very low. (800). I've been worried about cancer, especially leukemia. My question is... the doctors I've been to seem to think I am fine; I however, beg to differ. Based on my symptoms, does anyone have any ideas? Could my past medical history have anything to-do with this? And last but not least, I don’t know where or who I should go see next. Oncologist? Hematologist? ??? Any advice would be greatly appreciated!!! Sorry this is so lengthy, I thank you all for taking the time...
Hi! First of all I don't think your current issues are related to your ceasing to take the Dilantin. It probably was not a good idea, in the first place, without consulting your phsycian and I also don't think the cessation of your seizure activity was related to the Paxil. Your lucky that you haven't had any seizure activity, however. I think I would change doctors...obviously, despite the current doctors saying that "you're all right", is stupid becuase you are not! So, I would find a really good primary care doctor who has a good handle on blood related issue since your blood work is out of whack. Yes, a hematologist may be a good alternative. But whatever you do, I think your disatisfaction is creating a lot of stress for you and that's not good under any circumstance. Keep us posted! CS